Alert archive / Alabama / Flash Flood Warnings in 2015
Flash Flood Warning 18, NWS Birmingham, AL
NWS Birmingham, AL issued this flash flood warning at Dec 24, 2015, 12:59 PM CST for 11 counties in Alabama. It was in force for 12 hr. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 24, 2015, 12:59 PM CST (18:59 UTC)
- Expired
- Dec 25, 2015, 1:00 AM CST
- In force
- 12 hr
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Barbour County, AL, Bullock County, AL, Chambers County, AL, Elmore County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Montgomery County, AL, Pike County, AL, Russell County, AL, Tallapoosa County, AL
The radar
The Maxwell AFB radar (KMXX), 52 km from the middle of the area, began a volume at 19:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 24, 1:02 PM CST | FLASH FLOOD | Brundidge, AL | ROAD CLOSURES INCLUDING CLAYTON AND JOHNSON STREETS IN BRUNDIDGE DUE TO FLOODING. ADDITIONAL CLOSURES IN PIKE COUNTY DUE TO FLOODING INCLUDING PORTIONS OF HWY 29, HWY 93, HWY 125, PIKE COUNTY ROADS 6647, 6648, 6622, 3319 AND 3326. PIKE COUNTY ROADS 3316, 3325, |
| Dec 24, 5:00 PM CST | FLASH FLOOD | Auburn, AL | NUMEROUS LOCATIONS CURRENTLY FLOODING THROUGHOUT AUBURN. WATER UP TO 3 FEET IS FLOWING THROUGH A TRAILER PARK NEAR THE VET SCHOOL. ANOTHER AREA...CORNER OF E UNIVERSITY AND OPELIKA HIGHWAY HAS UP TO 4 FEET OF STANDING WATER ENGULFING VEHICLES |
| Dec 24, 7:50 PM CST | FLASH FLOOD | Phenix City, AL | REPORT OF 3 OR 4 HOMES FLOODED IN PHENIX CITY. |
| Dec 24, 8:10 PM CST | FLASH FLOOD | Clayton, AL | PORTIONS OF ALABAMA HIGHWAYS 239 AND 51 CLOSED DUE TO FLOODING IN BARBOUR COUNTY. |
| Dec 24, 8:27 PM CST | FLASH FLOOD | 5 Se Monticello, AL | STATE ROUTE 130 CLOSED DUE TO FLOODING, IMPASSABLE BETWEEN MILE MARKERS 1 THROUGH 9 IN PIKE COUNTY. |
| Dec 24, 8:28 PM CST | FLASH FLOOD | 1 Nw Clayton, AL | TWO HOMEOWNERS TRAPPED IN RESIDENCE BY FLOODWATERS. |
| Dec 24, 9:28 PM CST | FLASH FLOOD | 1 Nw Clayton, AL | TWO HOMEOWNERS TRAPPED IN RESIDENCE BY FLOODWATERS. CORRECTED TIME. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this flash flood warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.0 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 468 J/kg
- Mixed-layer CIN
- -144 J/kg
- Mixed-layer LCL
- 864 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 269 m²/s²
- 0-3 km storm-relative helicity
- 321 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 8.3
The text
As transmitted, in the capitals the NWS used until 2016.
818
WGUS54 KBMX 241859
FFWBMX
ALC005-011-017-051-081-085-087-101-109-113-123-242200-
/O.NEW.KBMX.FF.W.0018.151224T1859Z-151224T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1259 PM CST THU DEC 24 2015
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MACON COUNTY IN SOUTHEASTERN ALABAMA...
SOUTHEASTERN LOWNDES COUNTY IN SOUTH CENTRAL ALABAMA...
PIKE COUNTY IN SOUTHEASTERN ALABAMA...
RUSSELL COUNTY IN SOUTHEASTERN ALABAMA...
SOUTHEASTERN ELMORE COUNTY IN EAST CENTRAL ALABAMA...
BULLOCK COUNTY IN SOUTHEASTERN ALABAMA...
BARBOUR COUNTY IN SOUTHEASTERN ALABAMA...
LEE COUNTY IN EAST CENTRAL ALABAMA...
MONTGOMERY COUNTY IN SOUTH CENTRAL ALABAMA...
CHAMBERS COUNTY IN EAST CENTRAL ALABAMA...
SOUTHEASTERN TALLAPOOSA COUNTY IN EAST CENTRAL ALABAMA...
* UNTIL 400 PM CST
* AT 1257 PM CST...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS
EXPECTED TO BEGIN SHORTLY OR IS ALREADY OCCURRING. RAIN AMOUNTS
FROM 2 TO 6 INCHES HAVE ALREADY OCCURRED AND AN ADDITIONAL 1 TO 23
INCHES CAN BE EXPECTED IN SPOTS OVER A SHORT PERIOD OF TIME.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MONTGOMERY...AUBURN...PHENIX CITY...OPELIKA...TROY...EUFAULA...
TUSKEGEE...VALLEY...LANETT...TALLASSEE...UNION SPRINGS...
DADEVILLE...BRUNDIDGE...CLIO...FORT DEPOSIT...CAMP HILL...
NOTASULGA...HAYNEVILLE...HURTSBORO AND MIDWAY.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 65 BETWEEN MILE MARKERS 142 AND 172.
INTERSTATE 85 BETWEEN MILE MARKERS 1 AND 79.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
&&
LAT...LON 3162 8618 3193 8618 3197 8630 3205 8631
3205 8641 3196 8641 3197 8684 3311 8541
3311 8523 3265 8511 3242 8496 3233 8501
3226 8489 3213 8506 3202 8505 3189 8513
3176 8513 3170 8522 3171 8541 3162 8542
$$
753 follow-up statements
793
WGUS54 KBMX 241902 CCA
FFWBMX
ALC005-011-017-051-081-085-087-101-109-113-123-242200-
/O.COR.KBMX.FF.W.0018.151224T1859Z-151224T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
102 PM CST THU DEC 24 2015
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MACON COUNTY IN SOUTHEASTERN ALABAMA...
SOUTHEASTERN LOWNDES COUNTY IN SOUTH CENTRAL ALABAMA...
PIKE COUNTY IN SOUTHEASTERN ALABAMA...
RUSSELL COUNTY IN SOUTHEASTERN ALABAMA...
SOUTHEASTERN ELMORE COUNTY IN EAST CENTRAL ALABAMA...
BULLOCK COUNTY IN SOUTHEASTERN ALABAMA...
BARBOUR COUNTY IN SOUTHEASTERN ALABAMA...
LEE COUNTY IN EAST CENTRAL ALABAMA...
MONTGOMERY COUNTY IN SOUTH CENTRAL ALABAMA...
CHAMBERS COUNTY IN EAST CENTRAL ALABAMA...
SOUTHEASTERN TALLAPOOSA COUNTY IN EAST CENTRAL ALABAMA...
* UNTIL 400 PM CST
* AT 1259 PM CST...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS
EXPECTED TO BEGIN SHORTLY OR IS ALREADY OCCURRING. RAIN AMOUNTS
FROM 2 TO 6 INCHES HAVE ALREADY OCCURRED AND AN ADDITIONAL 1 TO 2
INCHES CAN BE EXPECTED IN SPOTS OVER A SHORT PERIOD OF TIME.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MONTGOMERY...AUBURN...PHENIX CITY...OPELIKA...TROY...EUFAULA...
TUSKEGEE...VALLEY...LANETT...TALLASSEE...UNION SPRINGS...
DADEVILLE...BRUNDIDGE...CLIO...FORT DEPOSIT...CAMP HILL...
NOTASULGA...HAYNEVILLE...HURTSBORO AND MIDWAY.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 65 BETWEEN MILE MARKERS 142 AND 172.
INTERSTATE 85 BETWEEN MILE MARKERS 1 AND 79.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
&&
LAT...LON 3162 8618 3193 8618 3197 8630 3205 8631
3205 8641 3196 8641 3197 8684 3311 8541
3311 8523 3265 8511 3242 8496 3233 8501
3226 8489 3213 8506 3202 8505 3189 8513
3176 8513 3170 8522 3171 8541 3162 8542
$$
75459
WGUS54 KBMX 242154
FFWBMX
ALC005-011-017-051-081-085-087-101-109-113-123-250400-
/O.EXT.KBMX.FF.W.0018.000000T0000Z-151225T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
354 PM CST THU DEC 24 2015
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
MACON COUNTY IN SOUTHEASTERN ALABAMA...
SOUTHEASTERN LOWNDES COUNTY IN SOUTH CENTRAL ALABAMA...
PIKE COUNTY IN SOUTHEASTERN ALABAMA...
RUSSELL COUNTY IN SOUTHEASTERN ALABAMA...
SOUTHEASTERN ELMORE COUNTY IN EAST CENTRAL ALABAMA...
BULLOCK COUNTY IN SOUTHEASTERN ALABAMA...
BARBOUR COUNTY IN SOUTHEASTERN ALABAMA...
LEE COUNTY IN EAST CENTRAL ALABAMA...
MONTGOMERY COUNTY IN SOUTH CENTRAL ALABAMA...
CHAMBERS COUNTY IN EAST CENTRAL ALABAMA...
SOUTHEASTERN TALLAPOOSA COUNTY IN EAST CENTRAL ALABAMA...
* UNTIL 1000 PM CST THURSDAY
* AT 351 PM CST...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WILL CONTINUE INTO THE EVENING HOURS. RAIN AMOUNTS OF 2 TO 6
INCHES HAVE ALREADY OCCURRED. ANOTHER 2 INCHES ARE POSSIBLE
THROUGH THIS EVENING. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY
OR IS ALREADY OCCURRING.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MONTGOMERY...AUBURN...PHENIX CITY...OPELIKA...TROY...EUFAULA...
TUSKEGEE...VALLEY...LANETT...TALLASSEE...UNION SPRINGS...
DADEVILLE...BRUNDIDGE...CLIO...FORT DEPOSIT...CAMP HILL...
NOTASULGA...HAYNEVILLE...HURTSBORO AND MIDWAY.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 65 BETWEEN MILE MARKERS 142 AND 172.
INTERSTATE 85 BETWEEN MILE MARKERS 1 AND 79.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3162 8618 3193 8618 3197 8630 3205 8631
3205 8641 3196 8641 3197 8684 3311 8541
3311 8523 3265 8511 3242 8496 3233 8501
3226 8489 3213 8506 3202 8505 3189 8513
3176 8513 3170 8522 3171 8541 3162 8542
$$
75570
WGUS54 KBMX 250338
FFWBMX
ALC005-011-017-051-081-085-087-101-109-113-123-250700-
/O.EXT.KBMX.FF.W.0018.000000T0000Z-151225T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
938 PM CST THU DEC 24 2015
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
MACON COUNTY IN SOUTHEASTERN ALABAMA...
SOUTHEASTERN LOWNDES COUNTY IN SOUTH CENTRAL ALABAMA...
PIKE COUNTY IN SOUTHEASTERN ALABAMA...
RUSSELL COUNTY IN SOUTHEASTERN ALABAMA...
SOUTHEASTERN ELMORE COUNTY IN EAST CENTRAL ALABAMA...
BULLOCK COUNTY IN SOUTHEASTERN ALABAMA...
BARBOUR COUNTY IN SOUTHEASTERN ALABAMA...
LEE COUNTY IN EAST CENTRAL ALABAMA...
MONTGOMERY COUNTY IN SOUTH CENTRAL ALABAMA...
CHAMBERS COUNTY IN EAST CENTRAL ALABAMA...
SOUTHEASTERN TALLAPOOSA COUNTY IN EAST CENTRAL ALABAMA...
* UNTIL 100 AM CST
* AT 933 PM...A LARGE AREA OF THUNDERSTORMS WAS PRODUCING HEAVY RAIN
ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED TO CONTINUE
EVEN IN AREAS WHERE RAINFALL IS LIGHTER DUE TO EXCESSIVE RUNOFF
FROM EARLIER HEAVY RAINFALL.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 65 BETWEEN MILE MARKERS 142 AND 172.
INTERSTATE 85 BETWEEN MILE MARKERS 1 AND 79.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3162 8618 3193 8618 3197 8630 3205 8631
3205 8641 3196 8641 3197 8684 3311 8541
3311 8523 3265 8511 3242 8496 3233 8501
3226 8489 3213 8506 3202 8505 3189 8513
3176 8513 3170 8522 3171 8541 3162 8542
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Dec 24, 11:53 AM CST, 1 hour 6 minutes earlier.
Area forecast discussion, Dec 24, 11:53 AM CST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1153 AM CST THU DEC 24 2015 .UPDATE... AVIATION DISCUSSION. && .SHORT TERM... TODAY AND TONIGHT... DEFINITELY FEELING LIKE AN ALABAMA CHRISTMAS OUT THERE THIS MORNING. CURRENTLY AT 3 AM SITTING AT 73 DEGREES OVER 71 DEGREE DEWPOINT. A COLD FRONT IS CURRENTLY STRETCHED ACROSS WESTERN TENNESSEE DOWN TO NORTHERN LOUISIANA. THIS FRONT IS BARELY MOVING EAST AND WILL LIKELY STALL BEFORE REACHING CENTRAL ALABAMA LATER THIS MORNING. THE FRONT IS THEN EXPECTED TO BEGIN TO LIFT BACK TO THE NORTH BY THE AFTERNOON AS A LOW PRESSURE SYSTEM SLIDES FROM CENTRAL OKLAHOMA TO WESTERN MISSOURI. THIS SHIFT NORTHWARD WILL TAKE THE RAIN SHIELD BACK TO THE NORTH DURING THE DAY. SO WILL HAVE HIGHEST RAIN CHANCES IN THE SOUTHEAST THIS MORNING AND THEN SLIDE THEM NORTHWARD THROUGH THE AFTERNOON. THIS WILL KEEP CENTRAL ALABAMA IN THE WARM SECTOR THE ENTIRE TIME SO CANNOT RULE OUT AN ISOLATED SEVERE THUNDERSTORM FOR TODAY/TONIGHT AND AGREE WITH SPC AND THEIR DAY 1 OUTLOOK. THE BIGGEST QUESTION WILL BE THE FORCING NEEDED IN ADDITION TO WEAK LAPSE RATES. THERE WILL BE ENOUGH BULK SHEAR AROUND TO KEEP STORMS GOING BUT THE QUESTION WILL BE THE OVERALL COVERAGE AND STORM STRUCTURE TO WARRANT ANYTHING MORE THAN A LIMITED POSSIBILITY. 16 .LONG TERM... CHRISTMAS THROUGH WEDNESDAY... THE AFOREMENTIONED FRONTAL BOUNDARY AND SURFACE LOW WILL EVENTUALLY STALL OUT TO OUR NORTH ON FRIDAY AS THE MAIN FORCING EXITS TO THE NORTHEAST. THIS WILL KEEP THE HIGHEST RAIN CHANCES ACROSS THE FAR NORTHWESTERN COUNTIES FRIDAY THROUGH SUNDAY WITH ISOLATED TO SCATTERED SHOWERS...WITH EMBEDDED STORMS AT TIMES POSSIBLE ACROSS THE REST OF THE AREA. NO REAL ORGANIZED THREAT AFTER FRIDAY AS THE FOCUS SHIFTS FURTHER WEST WITH A NEWLY DEVELOPING LOW PRESSURE SYSTEM IN THE FOUR CORNERS AREA. THIS SYSTEM WILL SLOWLY DEVELOP THROUGH THE WEEKEND AND WILL INTENSIFY OVERNIGHT SUNDAY INTO MONDAY MORNING IN THE HEART OF TEXAS. THE SURFACE LOW WILL SWING THROUGH LOUISIANA AND INTO SOUTHWESTERN MISSOURI BY MIDNIGHT MONDAY NIGHT/TUESDAY MORNING. THIS WILL IN TURN RAISE DEWPOINTS INTO THE UPPER 60S ACROSS THE AREA WITH AT LEAST POTENTIALLY STRONG TO ISOLATED SEVERE STORMS ACROSS A GOOD PORTION OF CENTRAL ALABAMA. WE WILL CONTINUE TO MONITOR THE TREND TO SEE IF THIS CONTINUES WITH THE NEXT FEW RUNS...BUT IF THE MODELS CONTINUE TO TREND WITH THIS OVERALL TIMING AN ADDITION TO THE HWO MAY BE NEEDED WITH FURTHER UPDATES. THE SYSTEM EXITS TUESDAY AFTERNOON. THIS IS WHERE THE MODELS BEGIN TO DIFFER AND CAUSES CONFIDENCE TO FALL QUITE A BIT. THE GFS CONTINUES TO BRING IN A MUCH DRIER AIRMASS AFTER WEDNESDAY...WHILE THE EURO ACTUALLY BRINGS SEVERAL WAVES FROM THE SOUTH AND KEEPS THE AREA FAIRLY MOIST UNTIL NEXT FRIDAY. WILL TREND MORE TOWARD THE GFS AS IT IS CLOSER TO THE OVERALL CONSENSUS OF THE LONGER RANGE MODELS BUT WILL DO SO WITH FAIRLY LOW CONFIDENCE. 16 && .AVIATION... 18Z TAF DISCUSSION. RAIN AND EMBEDDED THUNDERSTORMS CONTINUE ACROSS SOUTHEAST CENTRAL ALABAMA. HEAVIER RAIN WILL AFFECT MGM AND TOI OVER THE NEXT SEVERAL HOURS. THE RAIN AXIS IS EXPECTED TO SHIFT NORTHWARD LATER TODAY...AND HAVE INCLUDED SHRA FOR NORTHERN TERMINALS THIS AFTERNOON. WILL NEED TO MONITOR ACTIVITY FOR UPDATES TO INCLUDE TS. GIVEN HIGH MOISTURE CONTENT...CIGS WILL LOWER TONIGHT WITH FOG LIKELY. MIGHT HAVE TO DECREASE VIS IN NEXT FORECAST PACKAGE FOR LATE TONIGHT. 14 && .FIRE WEATHER... A VERY MILD AND WET PATTERN WILL CONTINUE ACROSS CENTRAL ALABAMA THROUGH FRIDAY. THE POTENTIAL FOR SEVERE STORMS WILL CONTINUE INTO THURSDAY...ALONG WITH THE THREAT OF LOCALLY HEAVY RAINFALL. UNSEASONABLY WARM WEATHER WILL PREVAIL THIS WEEKEND BUT RAIN CHANCES WILL DECREASE. BETTER RAIN CHANCES RETURN ON MONDAY. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 73 65 74 64 74 / 70 70 60 40 30 ANNISTON 76 67 75 65 75 / 70 70 50 40 30 BIRMINGHAM 77 69 76 67 76 / 60 70 60 40 30 TUSCALOOSA 79 68 78 68 77 / 60 60 50 40 30 CALERA 76 67 76 66 77 / 70 70 40 40 30 AUBURN 74 66 75 65 75 / 70 60 20 20 20 MONTGOMERY 78 67 79 65 78 / 70 70 30 20 20 TROY 76 67 78 65 77 / 70 50 20 20 20 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Dec 24, 10:24 AM CST, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1024 AM CST THU DEC 24 2015 ALZ011>015-017>050-251930- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 1024 AM CST THU DEC 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. AS THE FRONTAL BOUNDARY SHIFTS SLOWLY NORTHWARD THIS AFTERNOON...A LIMITED THREAT FOR SEVERE WEATHER IS STILL POSSIBLE. THIS LIMITED THREAT SHOULD LAST THROUGH THE BULK OF THE AFTERNOON HOURS AND DIMINISH AFTER SUNSET. THE MORE IMMEDIATE THREAT IS TRANSITIONING TO WIDESPREAD FLOODING AS THIS LINE IS MOVING VERY SLOWLY. ADDITIONAL THUNDERSTORMS WITH HEAVY RAIN WILL CONTINUE OVER MOSTLY SATURATED SOILS CAUSING THE POTENTIAL FOR FLASH FLOODING THROUGH AT LEAST MIDNIGHT. ALL THREATS SHOULD STAY MAINLY ALONG AND SOUTH OF INTERSTATE 20. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE NECESSARY AT TIMES THROUGH TONIGHT. 17/KLAWS
In the hours before
Local storm report, Dec 24, 11:33 AM CST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1133 AM CST THU DEC 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
&&
CBAIRDLocal storm report, Dec 24, 11:34 AM CST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1134 AM CST THU DEC 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
&&
CBAIRDLocal storm report, Dec 24, 11:36 AM CST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1136 AM CST THU DEC 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1008 AM FLASH FLOOD 15 S MONTGOMERY 32.14N 86.28W
12/24/2015 MONTGOMERY AL EMERGENCY MNGR
US HWY 331 AT GRANT ROAD INTERSECTION IS CLOSED IN ALL
DIRECTIONS DUE TO FLOODING UNTIL 6PM TONIGHT
&&
CBAIRDLocal storm report, Dec 24, 11:37 AM CST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1137 AM CST THU DEC 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 AM FLASH FLOOD 2 NE AUBURN 32.61N 85.45W
12/24/2015 LEE AL PUBLIC
STREET FLOODING REPORTED VIA SOCIAL MEDIA ON EAST
UNIVERSITY DR IN FRONT OF MCALISTERS DELI...ALSO ON GLENN
AVE AND SHELTON MILL RD. TIME ESTIMATED BASED ON REPORTS.
1054 AM FLOOD LANETT 32.87N 85.21W
12/24/2015 CHAMBERS AL EMERGENCY MNGR
US 29 AT AL/GA LINE HAS FLOODED, ROAD IS CONSIDER
IMPASSABLE IN ALL DIRECTIONS AND TRAFFIC IS BEING
REROUTED.
&&
CBAIRDLocal storm report, Dec 24, 11:52 AM CST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1152 AM CST THU DEC 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1133 AM FLOOD AUBURN 32.59N 85.48W
12/24/2015 LEE AL EMERGENCY MNGR
SEVERE FLOODING IN AUBURN NEAR EAST GLEN AVE. SEVERAL
ROADS BETWEEN AL HWY 14 AND SHUG JORDAN PKWY AND WILLS
TURK ROAD ARE CLOSED.
&&
CBAIRDLocal storm report, Dec 24, 12:23 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1223 PM CST THU DEC 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM FLASH FLOOD 3 ESE NOTASULGA 32.55N 85.63W
12/24/2015 MACON AL PUBLIC
SMALL RETAINING PONDS AND SMALL CREEK HAVE OVERFLOWED
WITH WATER COVERING CR 57 NEAR CR 54. PORTION OF CR 59
WASHED OUT AND IMPASSABLE DUE TO WATER FLOWING OVER THE
ROADWAY. TIME ESTIMATED FROM REPORTS. UPDATED TO ADD MORE
LOCATIONS.
&&
TGOGGINSThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 23, 9:33 PM CST | River Flood Warning | BMX | Montgomery | 4 days |
| Dec 23, 11:15 PM CST | Areal Flood Advisory | BMX | Barbour, Bullock, Pike, Russell | 3 hr |
| Dec 24, 12:41 AM CST | Flash Flood Warning | BMX | Barbour, Pike | 3 hr |
| Dec 24, 3:37 AM CST | Tornado Warning | BMX | Barbour | 24 min |
| Dec 24, 4:31 AM CST | Tornado Warning | BMX | Barbour, Bullock | 59 min |
| Dec 24, 4:50 AM CST | Areal Flood Advisory | BMX | Barbour, Bullock, Pike, Russell | 3 hr |
| Dec 24, 4:54 AM CST | Areal Flood Advisory | BMX | Calhoun, Clay, Cleburne, Coosa, Randolph, Talladega | 3 hr |
| Dec 24, 7:12 AM CST | Flash Flood Warning | BMX | Randolph | 3 hr |
| Dec 24, 7:40 AM CST | Flash Flood Warning | BMX | Barbour, Bullock, Pike, Russell | 3 hr |
| Dec 24, 7:55 AM CST | Areal Flood Warning | BMX | Calhoun, Cherokee, Clay, Cleburne, Randolph, Talladega | 3 hr |
| Dec 24, 8:03 AM CST | Flash Flood Warning | BMX | Chambers | 6 hr |
| Dec 24, 8:40 AM CST | Tornado Warning | BMX | Barbour | 35 min |
| Dec 24, 8:53 AM CST | Flash Flood Warning | BMX | Elmore, Lee, Macon, Montgomery, Tallapoosa | 4 hr |
| Dec 24, 10:11 AM CST | Areal Flood Warning | BMX | Randolph | 64 min |
| Dec 24, 10:17 AM CST | Flash Flood Warning | BMX | Bullock, Chambers, Lee, Macon, Montgomery, Pike and 1 more | 3 hr |
| Dec 24, 10:35 AM CST | Severe Thunderstorm Warning | BMX | Chambers, Lee | 14 min |
| Dec 24, 10:42 AM CST | Flash Flood Warning | BMX | Barbour, Bullock, Pike, Russell | 3 hr |
| Dec 24, 2:49 PM CST | River Flood Warning | BMX | Elmore, Montgomery | 11 days |
Nearby
Flash Flood Warnings in Alabama, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.